Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 5, NWS Wilmington, NC

May 22, 2017Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at May 22, 2017, 3:57 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at May 23, 2017, 7:00 AM EDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
May 22, 2017, 3:57 PM EDT (19:57 UTC)
In effect from
May 23, 2017, 7:00 AM EDT
Expired
May 25, 2017, 9:00 PM EDT
In force
62 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

156 
WHUS42 KILM 221957
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
357 PM EDT MON MAY 22 2017

NCZ106-108-SCZ054-056-230400-
/O.NEW.KILM.BH.S.0005.170523T1100Z-170524T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
357 PM EDT MON MAY 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.

SOUTHERLY WINDS WILL PRODUCE A STRONG SOUTH TO NORTH LONGSHORE 
CURRENT ON TUESDAY ALONG THE BEACHES IN PENDER...NEW 
HANOVER...HORRY...AND GEORGETOWN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

&&

$$

04
7 follow-up statements
152 
WHUS42 KILM 230840
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
440 AM EDT TUE MAY 23 2017


NCZ106-108-SCZ054-056-240000-
/O.CON.KILM.BH.S.0005.170523T1100Z-170524T0000Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
440 AM EDT TUE MAY 23 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH TUESDAY EVENING.

SOUTHERLY WINDS WILL PRODUCE A STRONG SOUTH TO NORTH LONGSHORE 
CURRENT ON TUESDAY ALONG THE BEACHES IN PENDER...NEW 
HANOVER...HORRY...AND GEORGETOWN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

$$

43
212 
WHUS42 KILM 232033
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE MAY 23 2017

NCZ106-108-SCZ054-056-241200-
/O.EXT.KILM.BH.S.0005.000000T0000Z-170525T0100Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
433 PM EDT TUE MAY 23 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING...

SOUTHERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH 
LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW 
HANOVER...HORRY...AND GEORGETOWN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

$$

04
178 
WHUS42 KILM 240855
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
455 AM EDT WED MAY 24 2017


NCZ106-108-SCZ054-056-250000-
/O.CON.KILM.BH.S.0005.000000T0000Z-170525T0100Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
455 AM EDT WED MAY 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING...

SOUTHERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH 
LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW 
HANOVER...HORRY...AND GEORGETOWN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

$$

43
187 
WHUS42 KILM 242004
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT WED MAY 24 2017

NCZ106-108-SCZ054-056-251200-
/O.EXT.KILM.BH.S.0005.000000T0000Z-170526T0100Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
404 PM EDT WED MAY 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING...

SOUTHERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH 
LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW 
HANOVER...HORRY...AND GEORGETOWN COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

$$

04
087 
WHUS42 KILM 250855
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
455 AM EDT THU MAY 25 2017

...STRONG LONGSHORE CURRENT THROUGH THIS EVENING...

NCZ110-251700-
/O.EXA.KILM.BH.S.0005.000000T0000Z-170526T0100Z/
COASTAL BRUNSWICK-
455 AM EDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

STRONG SOUTHWESTERLY WINDS WILL PRODUCE MODERATE TO STRONG LONGSHORE
CURRENTS ALONG PORTIONS OF THE BRUNSWICK COUNTY BEACHES THIS EVENING.

$$

NCZ106-108-SCZ054-056-251700-
/O.CON.KILM.BH.S.0005.000000T0000Z-170526T0100Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
455 AM EDT THU MAY 25 2017
STRONG SOUTHWESTERLY WINDS WILL PRODUCE MODERATE TO STRONG LONGSHORE
CURRENTS ALONG PORTIONS OF THE BRUNSWICK COUNTY BEACHES THIS EVENING. 

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING...

STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH 
TO NORTH LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW 
HANOVER...HORRY...AND GEORGETOWN COUNTIES THROUGH THIS EVENING.

$$

7
465 
WHUS42 KILM 251904
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT THU MAY 25 2017

NCZ107-260400-
/O.NEW.KILM.CF.Y.0009.170526T0000Z-170526T0400Z/
INLAND NEW HANOVER-
304 PM EDT THU MAY 25 2017

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT.

* LOCATION...PORTIONS OF THE LOWER CAPE FEAR RIVER TO INCLUDE 
  DOWNTOWN WILMINGTON.

* COASTAL FLOODING...THE TIDE GAUGE IN DOWNTOWN WILMINGTON IS
  EXPECTED TO REACH 5.85 FT MLLW.

* TIMING...THE HIGHEST WATER LEVELS ARE EXPECTED 930 PM AND 1030 PM
  EDT.

* IMPACTS...UP TO 6 TO 12 INCHES OF WATER IS EXPECTED ON THE LOWEST 
  PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA ROAD. UP TO 
  SIX INCHES OF WATER WILL COVER A BLOCK OF WATER STREET...JUST SOUTH
  OF MARKET STREET. WATER WILL SPREAD ONTO RIVER ROAD ABOUT A 
  QUARTER MILE SOUTH OF THE CAPE BOULEVARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING WILL OCCUR
ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER.

&&

$$

NCZ106-108-110-SCZ054-056-260100-
/O.CON.KILM.BH.S.0005.000000T0000Z-170526T0100Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
304 PM EDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO PRODUCE A STRONG  
LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW HANOVER... 
BRUNSWICK...HORRY...AND GEORGETOWN COUNTIES THROUGH THIS EVENING.

$$
27
405 
WHUS42 KILM 260114
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT THU MAY 25 2017

NCZ106-108-110-SCZ054-056-261000-
/O.EXP.KILM.BH.S.0005.000000T0000Z-170526T0100Z/
/O.NEW.KILM.BH.S.0006.170526T1000Z-170527T0100Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
914 PM EDT THU MAY 25 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING FOR THE BRUNSWICK COUNTY BEACHES ONLY...

...BEACH HAZARDS STATEMENT FOR THE PENDER...NEW HANOVER...HORRY AND 
GEORGETOWN COUNTY BEACHES FOR TODAY HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING 

WESTERLY WINDS IN THE 10 TO 20 MPH RANGE IN THE MORNING WILL BACK TO
THE SOUTHWEST AT 10 TO 15 MPH RANGE DURING THE AFTERNOON. THE WEST 
TO SOUTHWEST WINDS WILL HELP PRODUCE A MODERATE TO OCCASIONALLY 
STRONG WEST TO EAST LONGSHORE CURRENT DURING FRIDAY. EXPECT THE 
STRONG LONGSHORE CURRENT TO PEAK FRIDAY MORNING...DECREASING TO 
MODERATE STRENGTH BY AND DURING FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

&&

$$

NCZ107-260400-
/O.CON.KILM.CF.Y.0009.000000T0000Z-170526T0400Z/
INLAND NEW HANOVER-
914 PM EDT THU MAY 25 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* LOCATION...PORTIONS OF THE LOWER CAPE FEAR RIVER TO INCLUDE 
  DOWNTOWN WILMINGTON.

* COASTAL FLOODING...THE TIDE GAUGE IN DOWNTOWN WILMINGTON IS 
  EXPECTED TO REACH 5.85 FT MLLW.

* TIMING...THE HIGHEST WATER LEVELS ARE EXPECTED 930 PM AND 1030 PM 
  EDT.

* IMPACTS...UP TO 6 TO 12 INCHES OF WATER IS EXPECTED ON THE LOWEST 
  PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA ROAD. UP TO 
  SIX INCHES OF WATER WILL COVER A BLOCK OF WATER STREET...JUST 
  SOUTH OF MARKET STREET. WATER WILL SPREAD ONTO RIVER ROAD ABOUT A 
  QUARTER MILE SOUTH OF THE CAPE BOULEVARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING WILL OCCUR
ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER.

&&

$$
11

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 22, 3:11 PM EDT, 46 minutes earlier.

Area forecast discussion, May 22, 3:11 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
311 PM EDT Mon May 22 2017

.SYNOPSIS...
Waves of low pressure will develop along stalled cold front
producing increased chance of showers and thunderstorms through
mid week. A cold front trailing from a deep low pressure system
over the Ohio Valley on Thursday will push through bringing the
final round of storms to the area. High pressure will build in
on Friday maintaining quieter weather for much of the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...Waves of low pressure will move along a
stalled frontal boundary which appears to be running from SW to
NE west of local forecast area. A deep W to SW flow of warm and
moist air with dewpoint temps near 70 degrees will persist ahead
of this front. The moisture profiles show RH greater than 80
percent from near the sfc up through the mid to upper levels.
Pcp water values remain above 1.75 inches increasing up near 2
inches for most of tonight. With deep moisture present, just
need a forcing mechanism to help to produce showers and
thunderstorms over the area. Shortwave energy rotating around a
deepening mid to upper trough digging down from the Upper Great
Lakes combined with increased jet dynamics will produce periods
of showers and thunderstorms through the period focused along
and ahead of this boundary.

Overall expect plenty of clouds but enough instability to
initiate showers and storms especially along the stalled front,
sea breeze front or any other localized boundaries. The HRRR
depicted the sea breeze development and other shwrs/tstms inland
this afternoon and shows more widespread activity developing
along waves of low pressure along front just along the west to
northwest periphery of our local forecast area closer to the
vicinity of I-95 corridor later this aftn into early this
evening and shifting eastward toward the coast overnight. SPC
shows marginal risk for severe storms over western zones and
farther west and south with main threat of damaging wind gusts.
WPC has issued a MPD for localized pcp amounts greater than 3
inches focused along the stalled front nosing into our inland
SC zones, mainly into Darlington, Marlboro, Florence area.

Not much will change for Tuesday as the front remains wavering
over the area as shortwave energy moves around deepening upper
trough right across our area. The models show a MCS type feature
with the strongest storms and heaviest rain exiting the area
off to the northeast by noon on Tues, but clouds and shwrs
should persist through Tues aftn.

A very warm and moist airmass along with clouds and pcp will
keep temps well above normal overnight, remaining around 70
degrees most places. High temps tomorrow will only gain about 10
degrees making it to around 80 degrees.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Front remains stalled in the area Tue
night, moving a little closer to the coast by Wed morning.
Although moisture will be on the high side there will be a lack
of upward motion. In fact there may be a lull as the passage of
a surface wave Tue evening and its associated shortwave will
lead to a period of subsidence Tue night. Forecast soundings
depict this rather well showing a mid level subsidence inversion
developing and precipitable water values dropping close by as
much as 0.50 inch overnight. Mid level trough axis remains well
west of the area Wed which will keep the front lingering in the
region. Passage of the surface wave Tue night may briefly push
the front south of the area early Wed but it is quick to return
north as a warm front around midday Wed.

Better rainfall chances develop later Wed and Wed night as potent
shortwave dropping into the 5h trough early Wed helps kick the mid
level pattern in motion. The 5h trough rotates east-northeast Wed
into Wed night, driving a stronger cold front into the region Wed
night. Increasing southwest flow ahead of the front, as well as
strengthening low level jet, increases deep moisture in the region.
Pwats rise to near 2 inches Wed afternoon and evening and mid level
lapse rates steepen. PVA ahead of advancing shortwave, strong
divergence aloft, and the abundance of moisture coupled with low
level dynamics should yield a healthy line of convection Wed
afternoon and evening. Although severe parameters are not
particularly high there will be at least some potential for severe
weather given the strengthening low level jet and modest shear.
Large dry slot sweeps in late Wed night as the trough axis moves
east, ending any precip prior to daybreak Thu. Cold front likely to
be moving into the region as the period ends so cooler and drier air
will not arrive until after the end of the period. High temperatures
will continue running below climo with lows above to well above
climo due to clouds and moisture.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...Deep frontal moisture to be offshore by the
start of the period. However the main trough axis and strongest
shortwave will be crossing the area and this should manage to
squeeze a few light and short-lived showers. Continued dry advection
and the lifting of the trough Thursday night should keep us dry
despite one last final and moderately strong vorticity center
streaking by. Zonal flow will keep the weekend dry and fairly
seasonable with only gradually increasing surface dewpoints.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 18Z Monday...Included shwrs/vcts for all TAF sites through
tonight into Tuesday. Airmass remains very moist and warm ahead
of a stalled front running from SW to NE across inland
Carolinas. Waves of low pressure riding along the front along
with upper level forcing will produce periods of shwrs/tstms
across the area through the TAF period. Initially the convection
along sea breeze front will push inland giving a break to
coastal TAFS through later this afternoon but westerly steering
flow will keep it clouded over most of the time. Therefore
inland TAFS will have greater chc through early this evening but
coastal TAFS will have a greater chc overnight, mainly after
midnight or 03z. Southerly flow will be gustier along the coast
through early this evening due to sea breeze.

Extended Outlook...Reduced flight categories will be possible
in periodic showers and thunderstorms through Thursday. The
strongest convective activity will occur Wednesday.

&&

.MARINE...
NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...South to southeast flow will increase
from 10 to 15 kts up to 15 to 20 kts as gradient tightens
between cold front to the west and high pressure to the east.
This persistent southerly push will produce an increase in seas
into early Tues morning from 2 to 4 ft this afternoon up to 3 to
5 ft heading into Tues. WNA model data shows a fairly sharp
rise Tues with the greatest winds and seas occurring through
the day on Tues. May see a period of SCEC conditions late
Tuesday.

SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Front remains west of the waters through
the period, maintaining southwest flow. Speeds start to increase
later Wed and Wed night as the front moves to the coast and
slowly strengthening low moving into the OH valley helps tighten
the gradient. Southwest flow on the high end of the 15 to 20 kt
range Tue night will increase to a solid 20 kt around midday
Wed with 20 to 25 kt expected late Wed and Wed night, likely
requiring SCA headlines for all waters. Seas will build due to
prolonged and increasing southwest flow. Seas 4 to 5 ft at the
start of the period will build to 4 to 6 ft during Wed,
eventually reaching 7 ft Wed night.

LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...Small Craft Advisory will be in effect on
Thursday just ahead of a cold front that will pinch the
gradient. Within the agitated wind field of the pinched gradient
a strong upper disturbance will traverse the area possibly to
enhance wind gusts. In the wake of this boundary there will be
west winds to round out the period of gradually diminishing
speed. Wave heights will similarly abate somewhat slowly.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RGZ
SHORT TERM...III
LONG TERM...MBB
AVIATION...RGZ
Hazardous weather outlook, May 22, 3:22 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
322 AM EDT Mon May 22 2017

NCZ087-096-099-105>110-SCZ017-023-024-032-033-230730-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
322 AM EDT Mon May 22 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-230730-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
322 AM EDT Mon May 22 2017

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ039-053>056-230730-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
322 AM EDT Mon May 22 2017

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a marginal risk for severe weather Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 22, 3:33 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
333 PM EDT MON MAY 22 2017

NCZ087-SCZ017-024-222030-
Robeson NC-Marlboro SC-Dillon SC-
333 PM EDT MON MAY 22 2017

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL ROBESON...NORTHWESTERN
DILLON AND EAST CENTRAL MARLBORO COUNTIES UNTIL 430 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over
Minturn, or 8 miles northwest of Dillon, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fairmont, Rowland, Raemon, Hamer, South Of The Border, Purvis,
Dunbar, Little Rock, Minturn, Elrod, Mcdonald and Raynham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3473 7932 3450 7901 3442 7951 3451 7962
TIME...MOT...LOC 1932Z 246DEG 12KT 3452 7945

III
Special weather statement, May 22, 3:54 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
354 PM EDT MON MAY 22 2017

NCZ087-096-222100-
Robeson NC-Bladen NC-
354 PM EDT MON MAY 22 2017

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL ROBESON AND WEST
CENTRAL BLADEN COUNTIES UNTIL 500 PM EDT...

At 353 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairmont, or near Lumberton, moving northeast at 15 mph.

Dime size hail and winds of 40 to 50 mph will be possible with this
storm.

Locations impacted include...
Lumberton, Fairmont, Bladenboro, Robeson Community College, Smiths,
Howellsville, Barker Ten Mile, Butters, Hestertown, Mcdonald and
Southeastern Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3451 7916 3459 7919 3477 7893 3456 7868
      3450 7903
TIME...MOT...LOC 1953Z 246DEG 12KT 3457 7910

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:33 PM EDTSpecial Weather StatementILMRobeson57 min
May 22, 3:54 PM EDTSpecial Weather StatementILMRobeson66 min
May 22, 4:35 PM EDTSpecial Weather StatementILMPender55 min
May 22, 5:04 PM EDTAreal Flood AdvisoryILMBladen, Columbus, Robeson86 min
May 22, 6:32 PM EDTAreal Flood AdvisoryILMColumbus118 min
May 22, 7:46 AM EDTAreal Flood AdvisoryILMWilliamsburg59 min
May 22, 4:13 PM EDTSpecial Weather StatementILMHorry62 min
May 22, 5:19 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marlboro56 min
May 22, 5:26 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry, Marion64 min
May 22, 5:47 PM EDTSpecial Weather StatementILMDillon28 min
May 22, 6:13 PM EDTFlash Flood WarningILMGeorgetown, Horry, Marion3 hr
May 22, 6:49 PM EDTAreal Flood AdvisoryILMFlorence, Marion116 min

Nearby

Beach Hazards Statements in North Carolina, 2017Beach Hazards Statements in South Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.